Chat with us, powered by LiveChat Case Study 242 | Refine papers
  

I need the case study reduced to 550 words only with 7th APA intext citation & referencing, it is currently sitting 210 words over not including the questions which i will remove before submitting which equals to 92 words.

Case:
John is a 35- year-old male who was referred to a neurologist by his doctor. About 5 years
ago, he suffered a concussion as a result from a fall from a ladder. John works as a painter.
John did not experience any further neurological problems until about 2 weeks ago when he
reported experiencing a strange sensation, followed by a tonic-clonic seizure lasting around
a minute.
The neurologist diagnoses John with epilepsy and initiates treatment with antiepileptic drug
therapy. John is started on a dose of phenytoin PO (oral tablets, 300 mg) daily. After several
weeks, John has another tonic-clonic seizure and phenobarbitone (150 mg PO) is added to
the treatment program.
About 4 months after starting the treatment program, John complains to his regular doctor
that his gums seem to be increasing in size and covering more of his teeth. He thinks it
might be related to his medications and makes an appointment to see his neurologist.
1. What factors are known to be related to causing secondary epilepsy? Which factors
relate to John?s case?
2. Discuss the mechanism of action of phenytoin and phenobarbitone (discuss what
happens at the molecular target level and how this reduces the incidence/frequency
of seizures).
3. Which medication could be responsible for John?s gums increasing in size? Discuss
the common adverse reactions of John?s medications.
4. Why should John be advised to avoid alcohol when taking his medications? Discuss
the mechanism of action of alcohol and how these mechanisms interfere with the
actions of Anti-epileptic drugs

error: Content is protected !!